MAUDE Adverse Event Report: DEPUY MITEK LLC US 60° SUTURE GRASPER; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US 60° SUTURE GRASPER; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 251723
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Initial reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary
=
> according to the information received, it was reported that ¿the grasper got caught in soft tissue or something and broke the tip¿.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number (8l67354), and no non-conformance was identified.As part of depuy mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> an mre review was performed, and results obtained as below: product code: 251723.Lot number: 8l67354.Anomalies or discrepancies (non-conformance): none.Device history batch: null.Device history review: null.
 
Event or Problem Description
It was reported by the affiliate in japan that during an arthroscopic rotator cuff repair procedure on (b)(6) 2022, it was observed that the 60° suture grasper device got caught in soft tissue or something and broke the tip.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
60° SUTURE GRASPER
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14875947
Report Number1221934-2022-01958
Device Sequence Number17398953
Product Code NBH
UDI-Device Identifier10886705012312
UDI-Public10886705012312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number251723
Device Catalogue Number251723
Device Lot Number8L67354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown